Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 3, NWS El Paso, TX

June 28, 2000Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jun 28, 2000, 12:47 PM MDT for Otero County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2000, 12:47 PM MDT (18:47 UTC)
Expired
Jun 28, 2000, 2:15 PM MDT
In force
88 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2000-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2000-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 281849
FFWEPZ
NMC035-282015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT WED JUN 28 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO

* UNTIL 215 PM MDT

* AT 1240 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR SACRAMENTO...
  MOVEMENT WAS NEARLY STATIONARY .

*
IF YOU OBSERVE RISING WATER...IMMEDIATELY MOVE TO HIGHER GROUND.

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.  MOVE TO ESCAPE
FLOOD WATERS.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
WATER COVERS THE ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY.  VEHICLES CAUGHT IN RISING
WATER SHOULD BE ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:03 AM MDT, 10 hours 44 minutes earlier.

Area forecast discussion, Jun 28, 2:03 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
203 AM MDT WED JUN 28 2000

SYNOPSIS...
ABUNDANT MOISTURE WILL REMAINS OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS FOR A CONTINUED CHANCE OF AFTERNOON AND NIGHT TIME SHOWERS AND
THUNDERSTORMS THROUGH THE REST OF THE WEEK.  LOCALLY HEAVY RAINFALL
IS POSSIBLE FROM THESE STORMS. DAYTIME TEMPERATURES WILL REMAIN
SLIGHTLY BELOW NORMALS AS A RESULT OF ADDITIONAL CLOUDS AND
MOISTURE.

DISCUSSION...
CONSIDERABLE MOISTURE ENTRAINED IN AN UPPER LEVEL HIGH PRESSURE
CIRCULATION WILL CONTINUE OVER THE FORECAST AREA WITH THE THREAT OF
SCATTERED SHOWERS AND THUNDERSTORMS REMAINING INTO THE EXTENDED
FORECAST PERIOD. WITH HIGH THETA-E VALUES AND PRECIPITABLE WATER
VALUES BETWEEN 1.2 AND 1.3 INCHES EXPECTED TO CONTINUE THROUGH
FRIDAY...STORMS ARE EXPECTED TO BE EFFICIENT RAIN PRODUCES WITH
LOCALLY HEAVY RAINFALL POSSIBLE.  POTENTIAL FOR FLASH FLOODING
REMAINS POSSIBLE. SO FAR EARLY THIS MORNING..STORMS NOT AS INTENSE
AS THE PREVIOUS NIGHT'S STORMS AS FAR AS RAINFALL BUT WILL CONTINUE
TO MONITOR THE PROGRESS OF DEVELOPMENT.

WITH EXTRA MOISTURE AND CLOUDS IN THE AREA WILL DROP FORECAST HIGH
TEMPERATURES DOWN AN CATEGORY FROM THE MODEL GUIDANCE.  DO NOT SEE
MUCH CHANGE IN THE EXTENDED FORECAST PERIOD WITH MOIST FLOW EXPECTED
TO CONTINUE WITH CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND.

EL PASO               BB  92/ 69/ 93/ 69/ 93  34232
LAS CRUCES            BB  89/ 63/ 90/ 63/ 90  34232
ALAMOGORDO            BB  90/ 64/ 91/ 64/ 91  34232
CLOUDCROFT            BB  70/ 46/ 70/ 46/ 70  54434
TRUTH OR CONSEQUENCES BB  90/ 64/ 91/ 64/ 91  34232
SILVER CITY     k      BB  82/ 55/ 83/ 55/ 83  45333
DEMING                BB  90/ 63/ 91/ 63/ 91  34232
LORDSBURG             BB  91/ 63/ 92/ 63/ 92  34232
SIERRA BLANCA         BB  89/ 65/ 90/ 65/ 90  34232

.ELP...NONE

04

N

In the hours before

Special weather statement, Jun 28, 11:37 AM MDT, 1 hour 10 minutes before
NMZ022>025-030>032-TXZ055-056-290530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1137 AM MDT WED JUN 28 2000

...MORE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT WITH
LOCAL HEAVY DOWNPOURS POSSIBLE...

A MOIST AIRMASS CONTINUES OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS TODAY. THIS WILL ALLOW SOME LOCAL AREAS OF HEAVY RAIN TO
FALL THIS AFTERNOON AND TONIGHT. AREAS OF SPECIAL CONCERN ARE
OVER MOUNTAINS AND IN LUNA COUNTY...WHERE ESTIMATES OF 4 TO 6
INCHES OF RAIN HAS FALLEN ON MONDAY AND TUESDAY NIGHTS IN A BAND
FROM DEMING TO COLUMBUS.

IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST
WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY.

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.